A case of vemurafenib-induced polyarhritis in a patient with melanoma: how to manage it?


BABACAN T. , Turkbeyler I. H. , Balakan O., Pehlivan Y., Suner A., Kisacik B.

INTERNATIONAL JOURNAL OF RHEUMATIC DISEASES, cilt.20, sa.3, ss.398-401, 2017 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Yayın Türü: Makale / Tam Makale
  • Cilt numarası: 20 Konu: 3
  • Basım Tarihi: 2017
  • Doi Numarası: 10.1111/1756-185x.12396
  • Dergi Adı: INTERNATIONAL JOURNAL OF RHEUMATIC DISEASES
  • Sayfa Sayıları: ss.398-401

Özet

Vemurafenib is an inhibitor of the BRAF V600E mutation which is associated with tumor responses in patients with metastatic melanoma. Although it is generally well tolerated, common side effects of vemurafenib have been reported. Arthralgia is one of the more common adverse event associated with vemurafenib. We herein report a 49-year-old woman diagnosed with metastatic melanoma harboring the BRAF V600E mutation with severe polyarthritis associated with vemurafenib after 7 days of treatment. Sonographic examination of affected joints revealed synovitis and the patient's articular symptoms were improved by analgesic and anti-inflammatory treatment, including corticosteroids. During therapy with selective BRAF inhibitors, arthritis represents a new adverse event that can require dose reduction. In case of this adverse event, treatment with anti-inflammatory drugs, such as ibuprofen and prednisone, should be initiated early to keep patients on treatment and to avoid drug discontinuation and tumor progression.